Thanks for your query at Doctor Spring. Initially you might feel some rebound anxiety and panicking, within the first few days. After about a week you may experience some insomnia as your body adjusts to sleeping with out the medication and this could take several weeks to get used to. These would be your main concerns Here is what I suggest:
1.Instead of stopping the meds abruptly, gradually wean yourself off of the dose. Start by taking a smaller dose every other day for the first week, before you stop completely.
2.You have only been taking the meds for about a month as you have mentioned, so it should not be too difficult to wean off and adjust.
3.Be patient and try to avoid alcohol, stress, and caffeine as this will aggravate anxiety and agitation during withdrawal.
4.If you are having particular difficulty, then I suggest you make an appointment with your local psychiatrist and try cognitive therapy and counseling. Your therapist can also help you find methods to deal with anxiety.
All in all, if you are determined to overcome your dependency, you will need to stick to a good withdrawal program and deal with anxiety as it comes. If you stick to the regime, you will be back to normal in months or less. Generally it is much is easier than you think. Wish you good health Please ask any follow up questions if any. Take care.
Patient replied :
Thank you, so far its been 48 hours and so far no serious anxiety, I weaned myself for a few days, and I believe I am for the most part in the clear. Thank you this has been helpful in enforcing the reality that I feel pretty good, due to the short time on this medication. bye
You are welcome! I am glad to hear you are doing well. Good luck and good health!
Patient replied :
I have a question seperate from my original question. I also have hypothyroidism and was wondering if kale is bad for me? I drink fresh juice almost daily and was wondering which veggies to juice to help my under active thyroid.
I assume you are under treatment for the underactive thyroid. ( Hypothyroidism ). In that case you do not require any special diet. Kale group of vegetables are goitrogens (may cause low thyroid levels). So it is better avoided in large quantities.
You need to take the Thyroid medications religiously !
Hope this helps